Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Convergence of the Fraser-Hart algorithm for rational Chebyshev approximation

Author: Charles B. Dunham
Journal: Math. Comp. 29 (1975), 1078-1082
MSC: Primary 65D15
MathSciNet review: 0388732
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The Fraser-Hart variant of the Remez algorithm is used to determine the best rational Chebyshev approximation to a continuous function on an interval. A necessary and sufficient condition for the matrix of the associated linear system to be nonsingular at the solution to the approximation problem is given. It is shown that the Fraser-Hart method may fail even if started arbitrarily close to the solution of the approximation problem. Use of the secant method in place of the Fraser-Hart iteration is also considered.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65D15

Retrieve articles in all journals with MSC: 65D15

Additional Information

Keywords: Chebyshev approximation, rational approximation, Fraser-Hart iteration
Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society